PrettyIll.com

 
   
 
Mirena coil and POTS secondary to EDS…. bad idea?
Posted: 05 May 2015 04:44 PM   [ Ignore ]  
Newbie
Rank
Total Posts:  5
Joined  2015-05-04

Hello all,
Any thoughts about having a Minera coil fitted? Am concerned about the affect of the progesterone re cologne elasticity and worsening of both EDS and POTS. That said i feel terrible whenever i have my period (headache for 2 weeks pretty much guaranteed, and am even more exhausted than normal.) If anyone has any experience of having this I’d love to hear about it.
Thanks

Profile
 
 
Posted: 06 May 2015 09:48 AM   [ Ignore ]   [ # 1 ]  
Jr. Member
RankRank
Total Posts:  44
Joined  2013-10-19

After doing extensive research on hormonal effects on loose joints, I learned that everyone’s experience with hormone therapy, including the Mirena, is unique. That being the case, only you know best whether to try it. You will find some people saying that the Mirena was an easy solution to their problem while others will tell you it was like being dragged through hell.

The research does show that some women experience a worsening of their EDS-related symptoms while taking progesterone (check out Howard Bird’s Hormonal Aspects of Hypermobility), so I opted to avoid taking any hormones except when I had to in order to stop menstrual hemorrhage. The only thing I noticed while on progesterone is that I became excessively emotional and would find my self in a crumpled heap, crying uncontrollably at times. I’ll opt for a headache over that. On the other hand, I lost over 4 pints of blood during one period, so the progesterone was a life saver for me.

How old are you and when did the menstrual cycle headaches start? During what part of your cycle do you start getting the headache, and how long do your periods last?

Profile
 
 
Posted: 07 May 2015 08:36 AM   [ Ignore ]   [ # 2 ]  
Newbie
Rank
Total Posts:  5
Joined  2015-05-04

Hi, thanks for your thoughts. Am 37, had headaches for ...years…not sure how many, I get the headache starting a couple of days before my period and the period lasst a week or so… the headache more like 2 weeks, pretty consistently. The emotional incontinence, that’s me all over progesterone or not grin The headache is pretty intolerable as am barely functional for 2 weeks and i have 2 young kids. And i feel grim on a daily basis without throwing that in, so if there is a way of getting rid of the headache it’d help!

Profile
 
 
Posted: 07 May 2015 09:54 AM   [ Ignore ]   [ # 3 ]  
Jr. Member
RankRank
Total Posts:  44
Joined  2013-10-19

So it appears that the headaches start when the estrogen is at its lowest and continue until the estrogen levels start rising before ovulation.

It sounds like your estrogen levels are unusually low, which can cause debilitating headaches. Some women have found relief from these cyclical “low estrogen headaches” from taking magnesium supplements. Ask your doctor about it. Taking a magnesium supplement sounds safer than adding synthetic hormones to the mix plus all of the other risks that come with the Mirena.

Profile
 
 
   
 
 
‹‹ BP monitor?      just a bit scared ››